Healthcare product company Perrigo issued a voluntary recall Monday for two of its children’s cough syrups, as some packages contain an oral dosing cup with incorrect markings. The products were sold as store brand in various retail stores nationwide.
The recalled products are children’s guaifenesin grape liquid (100mg/5 mL) and children’s guaifenesin DM cherry liquid (100mg guaifenesin and 5mg dextromethorphan HBr/ 5 ml) sold in 4 oz. bottles with dosage cup in a box under the store brand products listed below.
GUAIFENESIN GRAPE LIQ 4 OZ
GUAIFENESIN DM CHRY LIQ 4 OZ
|Topcare||5LK0528, 5LK0630, 5LK0779||03/2017|
According to a press release by Perrigo, use of these products with an affected dosing cup is unlikely to result in serious side effects. No reports due to overdoses have been received.
An overdose of guaifenesin DM may cause symptoms including hyper excitability, rapid eye movements, changes in muscle reflexes, hallucinations, nausea, vomiting, irregular heartbeat, seizures, respiratory depression, and death.
The company is notifying its distributors and customers by verbal and e-mail communication and consumers with the products should discard the product and dosing device. Consumers may call Perrigo Monday through Friday from 8:00 AM to 10:00 PM EST, at 1-888-345-0479, or visit mucusreliefrecall.com